We are independent & ad-supported. We may earn a commission for purchases made through our links.
Advertiser Disclosure
Our website is an independent, advertising-supported platform. We provide our content free of charge to our readers, and to keep it that way, we rely on revenue generated through advertisements and affiliate partnerships. This means that when you click on certain links on our site and make a purchase, we may earn a commission. Learn more.
How We Make Money
We sustain our operations through affiliate commissions and advertising. If you click on an affiliate link and make a purchase, we may receive a commission from the merchant at no additional cost to you. We also display advertisements on our website, which help generate revenue to support our work and keep our content free for readers. Our editorial team operates independently of our advertising and affiliate partnerships to ensure that our content remains unbiased and focused on providing you with the best information and recommendations based on thorough research and honest evaluations. To remain transparent, we’ve provided a list of our current affiliate partners here.

What Are the Signs of a Venlafaxine Overdose?

Nicole Madison
By
Updated Mar 03, 2024
Our promise to you
The Health Board is dedicated to creating trustworthy, high-quality content that always prioritizes transparency, integrity, and inclusivity above all else. Our ensure that our content creation and review process includes rigorous fact-checking, evidence-based, and continual updates to ensure accuracy and reliability.

Our Promise to you

Founded in 2002, our company has been a trusted resource for readers seeking informative and engaging content. Our dedication to quality remains unwavering—and will never change. We follow a strict editorial policy, ensuring that our content is authored by highly qualified professionals and edited by subject matter experts. This guarantees that everything we publish is objective, accurate, and trustworthy.

Over the years, we've refined our approach to cover a wide range of topics, providing readers with reliable and practical advice to enhance their knowledge and skills. That's why millions of readers turn to us each year. Join us in celebrating the joy of learning, guided by standards you can trust.

Editorial Standards

At The Health Board, we are committed to creating content that you can trust. Our editorial process is designed to ensure that every piece of content we publish is accurate, reliable, and informative.

Our team of experienced writers and editors follows a strict set of guidelines to ensure the highest quality content. We conduct thorough research, fact-check all information, and rely on credible sources to back up our claims. Our content is reviewed by subject-matter experts to ensure accuracy and clarity.

We believe in transparency and maintain editorial independence from our advertisers. Our team does not receive direct compensation from advertisers, allowing us to create unbiased content that prioritizes your interests.

Venlafaxine is a drug that is often prescribed for the treatment of depression. If a person takes too much of this medication, he could experience a variety of overdose symptoms, including extreme fatigue and changes in his heart rate. For example, his heartbeat may become faster or slower than normal. An individual who has taken too much of this medicine might also experience an abnormally low blood pressure or develop vertigo, which is a feeling of dizziness or spinning. In extreme cases, seizures, coma, and liver damage may result as well. An individual could even die as a result of an overdose of this medication.

When a person has taken a venlafaxine overdose, the most common sign of trouble is that he will seem extremely tired and sleepy. In some cases, the drowsiness can affect a person so much that he has trouble staying awake, even if he is engaged in some type of activity. For example, he could fall asleep during a conversation, while sitting in a chair, or while driving. The fact that the sleepiness is so pronounced may go a long way toward alerting an observer that the affected person is experiencing a problem.

Changes in one's vital signs are also among the most common indications of a venlafaxine overdose. For example, an individual who has taken too much of this medication may suffer a decrease in blood pressure. Small decreases might not represent much of a problem, but extreme decreases can threaten the patient's life. Additionally, a person who has suffered an overdose could experience changes in his heart rate. His heart may begin to beat faster than normal or slow to an abnormally low rate, both of which can become medical emergencies.

Sometimes a person who is experiencing a venlafaxine overdose will also suffer from confusion or blurred vision. Some people also develop symptoms of vertigo or vomit because of it. An individual may even have seizures after taking an overdose of this antidepressant drug.

The symptoms of a venlafaxine overdose can be more than just unpleasant side effects. In some cases, they can prove to be life-threatening as well. For instance, a person with this condition might lapse into a coma because of the overdose or even suffer liver damage. If the overdose is extreme, or if it occurs far from skilled medical care, it can lead to the death of the affected person.

The Health Board is dedicated to providing accurate and trustworthy information. We carefully select reputable sources and employ a rigorous fact-checking process to maintain the highest standards. To learn more about our commitment to accuracy, read our editorial process.
Link to Sources
Nicole Madison
By Nicole Madison
Nicole Madison's love for learning inspires her work as a The Health Board writer, where she focuses on topics like homeschooling, parenting, health, science, and business. Her passion for knowledge is evident in the well-researched and informative articles she authors. As a mother of four, Nicole balances work with quality family time activities such as reading, camping, and beach trips.
Discussion Comments
By ZipLine — On Sep 18, 2013

@MikeMason-- Yes, it's possible if you drink alcohol, take other medications or have decreased liver function. Confusion and sleepiness are warning signs of overdose.

By candyquilt — On Sep 18, 2013

@MikeMason-- I think if you overdosed, you would know. It is possible to recover from a venlafaxine overdose if it's minor. But usually it requires medical intervention to get the drug out of the system before it affects the central nervous system too much.

If there is no intervention, and if the overdose is very serious, you can die. The lungs can collapse and the heart can stop from an overdose.

By stoneMason — On Sep 18, 2013

Is it possible to have overdose symptoms of venlafaxine without taking too much of the drug?

I normally don't have side effects from venlafaxine but last night, I had several overdose symptoms. I was dizzy and confused at first and then I became very sleepy. I think I may have hallucinated as well.

Nicole Madison
Nicole Madison
Nicole Madison's love for learning inspires her work as a The Health Board writer, where she focuses on topics like...
Learn more
The Health Board, in your inbox

Our latest articles, guides, and more, delivered daily.

The Health Board, in your inbox

Our latest articles, guides, and more, delivered daily.